Splitting diabetic medicine, is it ok?

genessa1601
By genessa1601 Latest Reply 2011-06-21 07:30:56 -0500
Started 2011-06-19 18:00:14 -0500

This is about my Mom, she recently started taking Juvaderm and it made her sick, much like metforman, nausea, feeling really bad, I wasn't home and so my brother started splitting the pills in half, after I told him I thought that was what was making her sick and the dr wanted to put her in the hospital (she also has Alzheimer's). I don't think you are supposed to cut them in half, does anyone else know? Just wondering, I will call the dr next week, but if anyone has any input I would appreciate it! Thank you!


10 replies

berrykins0
berrykins0 2011-06-21 07:30:56 -0500 Report

no way a good idea .i take metforin my instructions say not to cut crush orchew these pills.not if you get sick but i say they would'nt work as well.

edvel54
edvel54 2011-06-20 23:01:19 -0500 Report

If you google Juvaderm it talks about wrinkles. She may be taking Januvia or Janumet . Janumet has metformin in it. and yes you can split Januvia with no side effects

Angel061
Angel061 2011-06-20 22:34:04 -0500 Report

For my self, I had taken Metformin on a Wednesday evening, and by the next morning I was so sick, nauseated, my stomach was having sharp pains, I was feeling dizzy, head-aching, and I couldn't function, so I called my doctor who happen to be out of town, but I wouldn't let the nurse get off the phone till she told me she would call the doctor. By afternoon, the doctor changed my script to Onglyza and I haven't had any problems since. And I have known that I am diabetic for one month now. So I have a lot to learn still. So I can relate with your mom on Metformin.

cottoncandybaby
cottoncandybaby 2011-06-20 20:39:31 -0500 Report

I have been on Metformin 500 for quite a while, have never had any side effects from it. However, when my numbers still needed to come down, my dr. told me to take 2 of them twice a day. (I had been taking one twice a day). That was way too much, my heart was racing and I felt awful til it wore off. When I told him that it dropped my blood sugar too low, he said I would have to adjust it til I found the right dosage that helped my blood sugar levels, but was also not too much at the same time, and if I needed to split one in half, that was ok. But still check with your mom's dr. Since she has Alzheimer's also, she may on other meds that may interfere with her diabetes meds. She is lucky to have you to help care for her, that is a heavy load to carry. God bless you…

purple1900
purple1900 2011-06-20 01:04:23 -0500 Report

I was put on glipizide this week because I'm allergic to metformin. The first time I took it I took a full pill and it dropped me to fast so when I called my doctor she told me to cut it in half and take half in the morning and half at night. The doctor should tell you what is the best way to take it

kdroberts
kdroberts 2011-06-19 21:41:15 -0500 Report

Januvia can be split or smaller dose pills used. Are you sure it was januvia and not janumet? If it was janumet then that includes metformin so she would have the same problems with it as with metformin. It's unusual for somebody to get the same side effects from metformin and januvia.

genessa1601
genessa1601 2011-06-19 19:26:04 -0500 Report

thanks majikinfl..that is the name of it, so many meds so little time! I keep up with mine, my Mother and my Dad's.. sorry about that and thank you for your reply!

majikinfl
majikinfl 2011-06-19 19:15:43 -0500 Report

from a little research I wonder if you mean: Januvia?

IF so it can be split in half for lower dosing. However, it is available in 50 mg strength so perhaps you can get a prescription from your doctor for the lower strength so that you do not have to go through the trouble of splitting it. Megan Uehara, PharmD

Hope this helps

Next Discussion: Just found out today... »